Tennessee, 2025Damaging Wind in Tennessee, August 17, 2025
August 17, 2025 · NWS OHX · 1 event in 1 county or zone
Scattered thunderstorms developed across Middle Tennessee during the afternoon and evening of August 17, 2025. These thunderstorms were non-severe, but did produce gusty winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across Middle Tennessee during the afternoon and evening of August 17, 2025. These thunderstorms were non-severe, but did produce gusty winds. One thunderstorm near Celina produced minor tree and power pole damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 17, 11:23 AM CST, 1 hour 32 minutes earlier. Its key messages:
- Updated at 1219 PM CDT Sun Aug 17 2025
- Heat Advisory much of the area through Tuesday with highs in the mid to upper 90s and heat indices in the triple digits west of the Cumberland Plateau. Cooler air will move in for late week.
- Low rain chances through Tuesday, then chances for scattered showers and storms increase Wednesday.
Area forecast discussion, Aug 17, 11:23 AM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1223 PM CDT Sun Aug 17 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1219 PM CDT Sun Aug 17 2025
- Heat Advisory much of the area through Tuesday with highs in
the mid to upper 90s and heat indices in the triple digits west
of the Cumberland Plateau. Cooler air will move in for late
week.
- Low rain chances through Tuesday, then chances for scattered
showers and storms increase Wednesday.
&&
.SHORT TERM...
(Rest of today through Tuesday)
Issued at 1140 AM CDT Sun Aug 17 2025
The heat wave will continue with the peak of the dangerous
conditions this afternoon through Tuesday. We have been fortunate
to have enough mixing the past couple of days to lower dew points
slightly and keep heat index values from getting much above 105.
This pattern will continue the next couple of days, but with temps
potentially climbing around 100 in some areas and the risk of
heat illnesses building over time, we decided to go ahead and
issue a Heat Advisory generally along and west of I-65 through
Tuesday.
A possible "spoiler" for some areas this afternoon will be a small
potential for thunderstorms. We are looking north to storms along
the Ohio River that could move down here, or at least send an
outflow boundary later this afternoon. CAMs are all over the
place with this, but several ensemble members have been
consistently showing scattered cell development, especially for
our northeast counties. We do not expect much coverage, but any
storms that form could produce heavy downpours and a lot of
lightning, along with localized 30 to 40 mph wind gusts. We will
just have to watch radar trends and respond accordingly.
For Monday and Tuesday, the big upper ridge centered over the
plains will shift west to the Four Corners, but a strong ridge
axis will extend eastward all the way to the Mid Atlantic Coast.
This will keep us cooking with overall low chances for rain.
Record highs the next couple of days are 102 at BNA. We are not
forecasting records, but it is reasonably possible BNA could
touch 100 for the first time this summer.
&&
.LONG TERM...
(Tuesday Night through next Sunday)
Issued at 1140 AM CDT Sun Aug 17 2025
By Wednesday, the big ridge center will be firmly established out
over the Four Corners and our ridge axis will be collapsing. Weak
north flow will allow a "cooler" front to come down from the
north with some relief from the heat along with chances for
scattered showers and storms. The frontal zone will be very
diffuse and will not be s strong focus for deep convection, so
pops Wednesday through Friday will be in the low to medium range
(20 to 40 percent). No organized severe wx is expected, but a few
strong storms w
"pleasant" ith gusty winds and heavy downpours will not be
surprising.
The weekend ahead shows normal temperatures and tolerable,
downward trending humidity levels. There will be small chances for
afternoon thunderstorms. Some extended models suggest a
reinforcing shot of cooler, drier air pushing in next weekend. It
is too soon to bank on it, but at least we have hope for a brief flip
to cooler than normal air.
&&
.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Sun Aug 17 2025
VFR conditions are expected to continue to prevail at BNA/MQY/CKV
through the forecast. There is a low chance CSV and SRB are
impacted by storms this afternoon so a PROB30 group was included.
There is a medium chance fog develops again at CSV/SRB overnight.
Any fog that develops will dissipate by 13z allowing for VFR
conditions to return. Winds will generally be out of the northeast
this afternoon at around 4-8 kts. Winds will decrease below 5 kts
after sunset.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 75 99 75 99 / 10 10 10 10
Clarksville 73 98 73 99 / 10 10 10 10
Crossville 68 90 67 91 / 20 10 10 10
Columbia 73 99 72 99 / 10 10 10 10
Cookeville 70 92 69 93 / 20 0 10 10
Jamestown 68 90 67 92 / 20 10 10 10
Lawrenceburg 71 96 71 97 / 20 10 10 10
Murfreesboro 73 98 71 98 / 10 10 10 10
Waverly 73 99 73 99 / 10 10 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT Tuesday for TNZ005>009-023>030-
056>062-075-093>095.
&&
SHORT TERM...13
LONG TERM....13
AVIATION.....Reagan
In the hours before
Special weather statement, Aug 17, 12:20 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
120 PM CDT Sun Aug 17 2025
TNZ009>011-029>034-171915-
Putnam TN-Fentress TN-Overton TN-Pickett TN-Trousdale TN-Clay TN-
Jackson TN-Macon TN-Smith TN-
120 PM CDT Sun Aug 17 2025
...STRONG THUNDERSTORMS WILL IMPACT OVERTON...PICKETT...SMITH...
JACKSON...CLAY...MACON...SOUTHEASTERN TROUSDALE...NORTHWESTERN PUTNAM
AND FENTRESS COUNTIES THROUGH 215 PM CDT...
At 119 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sunnybrook to near Westmoreland. Movement
was southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lafayette, Livingston, Carthage, Jamestown, Celina, Gainesboro,
Byrdstown, Algood, Gordonsville, Red Boiling Springs, South
Carthage, Allardt, and Cummins Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3661 8492 3634 8474 3633 8477 3630 8480
3628 8488 3619 8491 3620 8607 3663 8621
TIME...MOT...LOC 1819Z 335DEG 22KT 3660 8501 3661 8617
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Thunderstorm Wind, Clay
- When
- August 17, 12:55 PM CST
- Where
- Clay County, 0.87 mi SW of Celina
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.541, -85.510
Strong thunderstorm winds caused a rotten tree to fall onto a mobile home. A couple of other tree branches fell as well with one branch causing a power pole to lean. No injuries were reported. Damages are a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Illinois, August 17, 2025$289 million · 56 kt wind · 37 events
- Damaging Winds in Missouri, August 17, 2025$140,000 · 60 kt wind · 2 events
- Hail in North Dakota, August 17, 2025$100,000 · 1.75 in hail · 1 event
- Damaging Winds in Pennsylvania, August 17, 2025$31,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Maryland, August 17, 2025$16,000 · 1 in hail · 7 events
- Flooding and Damaging Winds in South Dakota, August 17 to 18, 202555 kt wind · 11 events
- Damaging Winds in Arkansas, August 17 to 19, 202552 kt wind · 10 events
- Lightning Strike in New Jersey, August 17, 20251 injured · 1 event
- Damaging Winds in Texas, August 17 to 19, 202574 kt wind · 6 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 17, 20255 events
- Damaging Winds in Louisiana, August 17, 202552 kt wind · 5 events
- Damaging Winds in Montana, August 17, 202556 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274518.